Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 85, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 28, 2008, 5:35 PM EDT for 4 counties in Michigan. It was in force for 70 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 5:35 PM EDT (21:35 UTC)
- Expired
- Jun 28, 2008, 6:45 PM EDT
- In force
- 70 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Allegan County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 69 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:00 PM EDT | TSTM WND GST 44 | Muskegon, MI | MUSKEGON GLERL SITE. |
| Jun 28, 6:00 PM EDT | MARINE TSTM WIND 44 | 3 W Muskegon, MI | MEASURED AT THE MUSKEGON GLERL OBSERVATION SITE. |
| Jun 28, 6:03 PM EDT | TSTM WND GST 38 | Muskegon Arpt, MI | |
| Jun 28, 6:14 PM EDT | TSTM WND GST 35 | Holland, MI | |
| Jun 28, 6:15 PM EDT | TSTM WND DMG | 6 Nw Muskegon, MI | 16 INCH BRANCH FELL ON A CHEVY BLAZER. MINOR INJURIES. |
| Jun 28, 6:30 PM EDT | TSTM WND DMG | 1 Ene Muskegon, MI | 6 INCH MAPLE TREE DOWN ON HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 3:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 282135
SVRGRR
MIC005-121-127-139-282245-
/O.NEW.KGRR.SV.W.0085.080628T2135Z-080628T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
535 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
OTTAWA COUNTY IN SOUTHWEST MICHIGAN
MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN
SOUTHERN OCEANA COUNTY IN WEST CENTRAL MICHIGAN
* UNTIL 645 PM EDT
* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 20 MILES WEST OF WHITEHALL TO 20 MILES WEST OF SAUGATUCK...AND
MOVING EAST NORTHEAST AT 39 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
GLENN... DUCK LAKE STATE PARK...
STONY LAKE... GANGES... OVAL BEACH...
DOUGLAS... MONTAGUE...
SILVER LAKE ST PARK... SAUGATUCK...
CASTLE PARK... SAUGATUCK STATE PARK...
WHITEHALL... HOLLAND ST PARK... ROTHBURY...
FENNVILLE... ROOSEVELT PARK...
HOFFMASTER STATE PARK... PORT SHELDON...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4368 8653 4368 8604 4340 8605 4312 8598
4257 8573 4251 8624 4295 8624 4315 8630
4337 8645 4360 8653
TIME...MOT...LOC 2135Z 246DEG 34KT 4339 8669 4265 8655
$$
LAURENS3 follow-up statements
000
WWUS53 KGRR 282159
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
559 PM EDT SAT JUN 28 2008
MIC005-121-127-139-282245-
/O.CON.KGRR.SV.W.0085.000000T0000Z-080628T2245Z/
OCEANA MI-MUSKEGON MI-ALLEGAN MI-OTTAWA MI-
559 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR OTTAWA...NORTHWESTERN ALLEGAN...MUSKEGON AND SOUTHERN OCEANA
COUNTIES...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROTHBURY TO MUSKEGON TO HOLLAND ST PARK...AND MOVING
NORTHEAST AT 39 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
MUSKEGON... GRAND HAVEN... WHITEHALL...
SAUGATUCK... SHELBY... HOLLAND...
HUDSONVILLE...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4368 8653 4368 8604 4340 8605 4312 8598
4257 8573 4251 8624 4295 8624 4315 8630
4337 8645 4360 8653
TIME...MOT...LOC 2159Z 246DEG 34KT 4348 8640 4319 8621
4274 8627
$$
JK000
WWUS53 KGRR 282218
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
618 PM EDT SAT JUN 28 2008
MIC005-121-127-139-282245-
/O.CON.KGRR.SV.W.0085.000000T0000Z-080628T2245Z/
OCEANA MI-MUSKEGON MI-ALLEGAN MI-OTTAWA MI-
618 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR OTTAWA...NORTHWESTERN ALLEGAN...MUSKEGON AND SOUTHERN OCEANA
COUNTIES...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELBRIDGE TO 8 MILES NORTHEAST OF NUNICA TO GLENN...AND
MOVING NORTHEAST AT 39 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
GRAND HAVEN... HOLLAND... SHELBY...
WHITEHALL... MUSKEGON... SAUGATUCK...
HUDSONVILLE...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4368 8653 4368 8604 4340 8605 4312 8598
4257 8573 4251 8624 4295 8624 4315 8630
4337 8645 4360 8653
TIME...MOT...LOC 2218Z 246DEG 34KT 4367 8625 4317 8594
4255 8618
$$
JK000
WWUS53 KGRR 282244
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
644 PM EDT SAT JUN 28 2008
MIC005-121-127-139-282254-
/O.EXP.KGRR.SV.W.0085.000000T0000Z-080628T2245Z/
OCEANA MI-MUSKEGON MI-ALLEGAN MI-OTTAWA MI-
644 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA...NORTHWESTERN
ALLEGAN...MUSKEGON AND SOUTHERN OCEANA COUNTIES WILL EXPIRE AT 645 PM
EDT...
SEVERE WEATHER IS EXPECTED TO NO LONGER AFFECT THE WARNED AREA BY THE
EXPIRATION TIME. STAY TUNED FOR THE LATEST WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4368 8653 4368 8604 4340 8605 4312 8598
4257 8573 4251 8624 4295 8624 4315 8630
4337 8645 4360 8653
TIME...MOT...LOC 2244Z 246DEG 34KT 4377 8593 4327 8563
4265 8588
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:15 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 28, 3:15 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 PM EDT SAT JUN 28 2008 LATEST UPDATE...ALL EXCEPT AVIATION... .SYNOPSIS...(315 PM EDT SAT JUN 28 2008) A COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT AHEAD OF A STRONG UPPER LOW PRESSURE SYSTEM. SHOWERS AND THUNDERSTORMS AHEAD OF THIS FRONT WILL EXIT SOUTHWEST LOWER MICHIGAN. HEAVY RAIN...GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. RAIN CHANCES WILL TAPER OFF FROM WEST TO EAST SUNDAY. THE UPCOMING WORK WEEK WILL BEGIN DRY AND COOL IN THE WAKE OF THE LOW PRESSURE SYSTEM. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON THURSDAY. && .SHORT TERM...(315 PM EDT SAT JUN 28 2008) (TONIGHT THROUGH MONDAY NIGHT) MAIN CONCERN IS THE STRENGTH AND COVERAGE OF THUNDERSTORMS TONIGHT. CURRENTLY...STRONG/SEVERE STORMS ONGOING ALONG PRE-FRONTAL TROUGH FROM LAKE ERIE SOUTHWESTWARD. OTHER CONVECTION HAS FIRED FROM GRAND RAPIDS NWD ALONG THE LAKE BREEZE AND AHEAD OF A VORT MAX CROSSING LAKE MI. CONVECTION TO THE NORTH IS DEEPER THANKS TO STRONGER FORCING/CAA ALOFT AHEAD OF THE STRONG CUTOFF LOW OVER WI. A SEVERE THUNDERSTORM WATCH #0633 WAS RECENTLY ISSUED FOR MUCH OF LOWER MI. THERE MAY BE A WINDOW OF STRONG/SEVERE CONVECTION THIS EVENING WITH THE APPROACH OF THE COLD POOL ALOFT. TONIGHT...CLOSELY FOLLOWED THE SREF WITH TIMING THE BEST POPS IN THE 00-06Z TIMEFRAME AHEAD OF THE COLD FRONT. PROSPECTS FOR SEVERE WEATHER ARE MUCH LOWER DUE TO THE DIURNAL COOLING AROUND THIS TIME. SUNDAY...CHANCE POPS FOR MAINLY SHOWERS STILL ARE IN ORDER DUE TO MUCH COLDER AIR ALOFT. A WEAK SECONDARY COLD FRONT SHOULD EXIT THE SOUTHWEST CWFA BY EVENING...TAKING RAIN CHANCES WITH IT. MONDAY/MONDAY NIGHT...STRONG RIDGING OVER THE WRN USA COMBINED WITH THE LOW EXITING TO THE EAST...WILL PROVIDE NORTHERLY FLOW ALOFT FOR THE CWFA...RESULTING IN COOL DRY CONDITIONS. && .LONG TERM...(340 AM EDT SAT JUN 28 2008) (TUESDAY THROUGH SATURDAY) WE WILL SEE A WARMING TREND INTO MID WEEK WITH SOUTHWEST FLOW AHEAD OF THE NEXT SYSTEM. MODELS SHOW GOOD AGREEMENT WITH A COLD FRONT COMING THROUGH LATE WEDNESDAY AFTERNOON/EARLY EVENING. WILL INCREASE POPS SLIGHTLY ON WEDNESDAY AS THIS FRONT APPROACHES. TEMPS WILL COOL ONCE AGAIN BEHIND THIS FRONT AND WE COULD SEE SOME LINGERING SHOWERS ON THURSDAY OR EVEN INTO THURSDAY NIGHT AS THE UPPER LEVEL SYSTEM SLIDES THROUGH. WILL GO WITH A DRY PERIOD FROM THE 4TH OF JULY INTO THE HOLIDAY WEEKEND AS HIGH PRESSURE DRIFTS ACROSS THE REGION. && .MARINE...(315 PM EDT SAT JUN 28 2008) WINDS WILL INCREASE OVERNIGHT BEHIND THE COLD FRONT...RESULTING IN HIGHER WAVES SUNDAY AROUND SUNRISE. WAVES WILL CONTINUE TO INCREASE DURING THE DAY AS WINDS BACK AND STRENGTHEN. THEY SHOULD REMAIN NEAR SCA LEVELS INTO EARLY MONDAY MORNING...WITH NO HIGHLIGHTS EXPECTED THEREAFTER. && .AVIATION...(236 PM EDT SAT JUN 28 2008) SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING AS A UPPER LEVEL DISTURBANCE MOVES INTO THE GREAT LAKES. THESE STORMS SHOULD BE MOST COMMONPLACE OVER THE FAR WESTERN PORTION OF MICHIGAN BETWEEN 22Z AND 02Z. THE STORMS SHOULD WEAKEN QUITE A BIT BY THE TIME THEY REACH LAN/JXN AROUND SUNSET...AND THEY MAY NEVER MAKE IT THAT FAR EAST. THE WAVE WILL BE THROUGH THE REGION BY ABOUT 03Z WHEN THE THREAT OF ANY SHOWER/STORMS WILL BE OVER. AN UPPER TROUGH SWINGS THROUGH ON SUNDAY MORNING. WE WILL BE RATHER STABLE AT THIS POINT OF THE MORNING...SO THIS TROUGH SHOULD ONLY PRODUCE SCATTERED SHOWERS AND NO THUNDER. OVERALL VFR CONDITIONS SHOULD PREVAIL THROUGH THE TAF PERIOD...HOWEVER CONDITIONS WILL BE MUCH LOWER IN ANY THUNDERSTORM. && .HYDROLOGY...(315 PM EDT SAT JUN 28 2008) DUE TO THE EXPECTED PROGRESSIVE NATURE OF THUNDERSTORMS...AREAL QPF SHOULD STAY FAIRLY LOW...WITH NO HYDRO CONCERNS ANTICIPATED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: TJT SHORT TERM: TJT LONG TERM: JK MARINE TJT AVIATION: JK HYDROLOGY: TJT
Hazardous weather outlook, Jun 28, 5:03 AM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 503 AM EDT SAT JUN 28 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-290915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 503 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE PRIMARY THREAT WITH THESE STORMS ARE FORECASTED TO BE CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT AND ALSO FOR LATER WEDNESDAY INTO THURSDAY. SOME OF THE STORMS FOR THE MIDDLE PART OF THE WEEK COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE EXPECTED. LMZ844>849-290915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 503 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...POSING A THREAT TO MARINERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IN ADDITION TO SOME THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT...WINDS AND WAVES WILL BE ON THE INCREASE. WAVES ARE LIKELY TO BUILD OVER TO 4 FEET SUNDAY...CREATING HAZARDOUS CONDITIONS TO SMALL CRAFT. ALSO THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS SUNDAY INTO SUNDAY NIGHT.
In the hours before
Local storm report, Jun 28, 11:35 AM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1135 AM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST WAYLAND 42.67N 85.64W
06/27/2008 E40.00 MPH ALLEGAN MI BROADCAST MEDIA
0720 PM TSTM WND DMG WAYLAND 42.67N 85.64W
06/27/2008 ALLEGAN MI TRAINED SPOTTER
A 3 INCH HEALTHY BRANCH DOWN ON OLD DIVISION RD JUST EAST
OF US 131 IN WAYLAND. OTHER SMALLER BRANCHES WERE
REPORTED DOWN ON A ONE MILE STRETCH OF THE ROAD.
0720 PM HAIL 3 NW WAYLAND 42.71N 85.68W
06/27/2008 M0.25 INCH ALLEGAN MI TRAINED SPOTTER
PEA SIZE HAIL REPORTED.
0730 PM HEAVY RAIN DORR 42.73N 85.72W
06/27/2008 E1.07 INCH ALLEGAN MI STORM CHASER
FELL IN 20 MINUTES.
0812 PM TSTM WND DMG CRYSTAL 43.26N 84.91W
06/27/2008 MONTCALM MI BROADCAST MEDIA
POWER LINES AND TREES DOWN
0921 PM TSTM WND GST 5 NW MAPLE RAPIDS 43.16N 84.76W
06/27/2008 E60.00 MPH GRATIOT MI BROADCAST MEDIA
BLEW HAY BAILER BACK 8 FEET.
0921 PM TSTM WND GST 5 NW MAPLE RAPIDS 43.16N 84.76W
06/27/2008 M60.00 MPH GRATIOT MI BROADCAST MEDIA
BLEW HAY BAILER BACK 8 FEET.
0923 PM TSTM WND DMG 2 W PERRINTON 43.18N 84.72W
06/27/2008 GRATIOT MI COUNTY OFFICIAL
TREE DOWN
0937 PM TSTM WND DMG 1 NW ITHACA 43.30N 84.62W
06/27/2008 GRATIOT MI COUNTY OFFICIAL
TREE DOWN BLOCKING ROAD
0100 AM HEAVY RAIN DELTA CENTER 42.72N 84.65W
06/28/2008 M1.22 INCH EATON MI BROADCAST MEDIA
1.22 INCHES OF RAIN FELL BETWEEN 1230 AM - 1 AM. ALSO THE
EMERGENCY COORDINATOR REPORTED WIDESPREAD POOR DRAINAGE
FLOODING.
0130 AM HEAVY RAIN 4 NW LANSING 42.75N 84.61W
06/28/2008 M1.44 INCH EATON MI TRAINED SPOTTER
1.44 INCHES OF RAIN OVERNIGHT...MOST OF IT IN LESS THAN
AN HOUR.
1115 AM HEAVY RAIN DORR 42.73N 85.72W
06/28/2008 M2.90 INCH ALLEGAN MI TRAINED SPOTTER
24HR TOTAL MEASURED BY SPOTTER. THIS INCLUDES THE 20
MINUTE TOTAL OF 1.07 INCHES AROUND 730PM. SPOTTER ALSO
REPORTS A SECTION OF 12TH AVE AND 14TH AVE IN WAYLAND HAD
MINOR WASHOUTS DUE TO THE EXCESSIVE RAINFALL.
&&
HOVINGSpecial weather statement, Jun 28, 3:16 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EDT SAT JUN 28 2008
MIZ040-046-281945-
CLARE-ISABELLA-
316 PM EDT SAT JUN 28 2008
...SPECIAL WEATHER STATEMENT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR CLARE...MOVING EAST AT 33 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
FARWELL... CLARE... LOOMIS...
THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS
TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH
AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4375 8462 4375 8488 4388 8492 4406 8462
4391 8460 4390 8459
TIME...MOT...LOC 1916Z 260DEG 28KT 4381 8477
LAURENSLocal storm report, Jun 28, 3:50 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM NON-TSTM WND GST ALMA 43.38N 84.65W
06/28/2008 E45 MPH GRATIOT MI TRAINED SPOTTER
ESTIMATES 2 TO 3 INCHES OF RAIN WATER IN PARKING LOT. NO
RAINFALL MEASUREMENT.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:07 PM EDT | Special Weather Statement | GRR | Montcalm | 38 min |
| Jun 27, 8:47 PM EDT | Special Weather Statement | GRR | Isabella, Mecosta | 58 min |
| Jun 27, 9:20 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 48 min |
| Jun 27, 11:32 PM EDT | Special Weather Statement | GRR | Barry, Clinton | 58 min |
| Jun 28, 12:40 AM EDT | Special Weather Statement | GRR | Clinton, Eaton, Ingham | 65 min |
| Jun 28, 1:17 AM EDT | Areal Flood Advisory | GRR | Clinton, Eaton, Ingham | 4 hr |
| Jun 28, 3:37 AM EDT | Special Weather Statement | GRR | Lake, Mason, Oceana | 53 min |
| Jun 28, 1:03 PM EDT | Special Marine Warning | GRR | 23 min | |
| Jun 28, 3:16 PM EDT | Special Weather Statement | GRR | Clare | 29 min |
| Jun 28, 4:50 PM EDT | Special Marine Warning | GRR | 115 min | |
| Jun 28, 5:42 PM EDT | Special Weather Statement | GRR | Mason | 63 min |
| Jun 28, 5:47 PM EDT | Special Weather Statement | GRR | Allegan, Van Buren | 58 min |
| Jun 28, 6:20 PM EDT | Special Weather Statement | GRR | Lake, Mecosta, Montcalm, Newaygo, Osceola | 40 min |
| Jun 28, 6:40 PM EDT | Special Marine Warning | GRR | 69 min | |
| Jun 28, 6:54 PM EDT | Special Weather Statement | GRR | Allegan, Van Buren | 66 min |
| Jun 28, 7:33 PM EDT | Special Weather Statement | GRR | Clare, Isabella | 42 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.